Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter 
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
         
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


Heart issues related to drug interaction
Jan 27, 2000

I tested HIV+ in 1988 ...great health no IO's..current drugs are Zerit, Agenerase and Sustiva...undetectable VL and CD4 770...Seems that I have been having heart tightening and or stress around the chest in the evenings prior to sleep. Next week scheduled for stress test and working on decreasing the folic acid count ..currently 14.8.

The question is regarding the long term effects of the drug theropy in which my symptoms may be related.

thx.

mike

Response from Dr. Henry

You don't mention some important variables such as your age, smoking history, family history of heart disease, any evidence of diabetes, any elevations in cholesterol or triglycerides, how much you exercise, etc. Those issues all impact your odds for having heart disease. HIV therapy related heart disease is so far not seen very often and generally doesn't develop too rapidly. The particular HIV drugs you are on on not usually bad offenders regarding the impact on cholesterol and other fats in your blood. A good general health evaluation and/or a stress test sounds like a reasonable idea. You are doing well from the HIV perspective and I wouldn't change your regimen out of concern for heart disease for the time being.

KH


Previous
What would you do if your hair was falling out?
Next
help please!!!!!

  
  • Email Email
  • Glossary Glossary


 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement